# SDR CA141127008

- Difficulty date: November 26, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 20,592 hours
- Engine: Allsn 250C20B
- System (JASC): 2840 · Fuel Indicating System
- Part: Valve
- Part number: 369H8108505
- Condition: Failed
- Location: Fuel Cell Vent
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DUE TO THE DURATION OF THE FLIGHT, PILOT FELT HE WAS GETTING AN ERRONEOUS FUEL QTY READING AND DECIDED TO LAND AND REFUEL.  UPON REMOVING THE FUEL CAP, HE IMMEDIATELY OBSERVED THAT THE INTERNAL FUEL CELL HAD COLLAPSED AS IT WAS MOSTLY BLOCKING THE FUEL FILLER NECK.  HE MANAGED TO FILL THE AIRCRAFT WITH FUEL, INCLUDING THE ONBOARD AUXILIARY FUEL TANK AND RETURNED TO BASE.  UPON INVESTIGATION BY MAINTENANCE, IT WAS DISCOVERED THAT THE ROLLOVER VALVE WAS NOT FUNCTIONING IN THE PROPER MANNER AND WAS BLOCKING THE VENT TUBE.  THE FUEL CELL IN THIS ACFT IS DIVIDED INTO 2 SECTIONS SEPARATED BY A BAFFLE.  THE FILLER NECK IS LOCATED IN THE RT CELL AND THE START PUMP AND FUEL QTY SENDER IS LOCATED IN THE LT CELL.  IT IS PRESUMED WHEN THE RT CELL COLLAPSED, ALL THE FUEL TRANSFERRED TO THE LT CELL, GIVING A FALSE FUEL QTY INDICATION.  THE START PUMP LOCATED AT THE BOTTOM OF THE LT CELL PREVENTED THAT SIDE OF THE CELL FROM COLLAPSING.  THE ROLLOVER VALVE ASSY WAS REPLACED WITH A SERVICEABLE UNIT AND THE ACFT WAS RETURNED TO SERVICE.
